Missouri, 2013Flash Flooding and Flooding in Missouri, August 2 to 5, 2013
August 2 to 5, 2013 · NWS SGF · 43 events in 15 counties and zones
Multiple boundaries across the Ozarks region, combined with very a moist and unstable air mass, and an upper level shortwave produced significant rainfall across portions of the area. While some wind damage was reported, the primary impact from the storms was areas of significant flooding.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $20,000
- Crop damage
- None recorded
- Events
- 43
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Multiple boundaries across the Ozarks region, combined with very a moist and unstable air mass, and an upper level shortwave produced significant rainfall across portions of the area. While some wind damage was reported, the primary impact from the storms was areas of significant flooding. Most location received between 1-3 inches of rain, however, scattered reports in excess of 6 inches occurred over several days.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Aug 2, 10:05 PM CST, 10 minutes earlier.
Area forecast discussion, Aug 2, 10:05 PM CST, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1105 PM CDT Fri Aug 2 2013
...Thunderstorms Increasing Overnight...
.MESOSCALE DISCUSSION...
Issued AT 1055 PM CDT FRI AUG 2 2013
A cluster of thunderstorms had developed across portions of
central Missouri this evening on the nose of a modest low level
jet. These storms will continue to percolate as they spread
southeastward into the eastern Ozarks. A few intense updrafts may
develop at times but expect these storms to primarily remain below
severe limits.
A another more substantial convective complex continued to evolve
across south central Kansas with infrared imagery depicting an
expanding area of cooling cloud tops. This convection was forming
on the nose of another but stronger low level jet positioned
across the Plains.
This convective complex will continue to spread eastward and eventually
turn to the southeast overnight as the low level jet gradually
veers. These storms will ride southeastward overnight as suggested
by progged Corfidi vectors down the instability/moisture axis
stretching from east central Kansas across southwestern Missouri
into northwestern Arkansas.
Mixed layer CAPE values of 2500 to 3500 J/KG will likely persist
within this axis overnight. This along with modest deep layer
shear will support the potential for strong to locally severe
storms.
0-3 KM bulk shear vectors are progged to become more northwest to
southeast oriented which would suggest the risk of localized
damaging winds bowing segments surging to the southeast.
It now appears the storm complex will arrive in extreme southeastern
Kansas and far southwestern Missouri after 1 PM barring additional
development.
Additional thunderstorm development will be possible across the
remainder of the Missouri Ozarks as the low level jet
strengthens a bit more. Expect a general increase in thunderstorm
coverage across all of the Missouri Ozarks overnight with activity
most concentrated across the eastern Ozarks...and generally west
of Highway 65.
The 00z sounding shows precipitable water values near 2 inches.
This will lead to torrential rainfall rates with any storm. The
risk for flash flooding will have to be closely monitored
overnight.
&&
.SHORT TERM...(This Evening through Saturday)
ISSUED AT 316 PM CDT FRI AUG 2 2013
The flat ridge over the southern states is expected to amplify
slightly on its western end and retrograde westward in response to a
short wave moving around the Hudson Bay low. This will allow the
surface front to sag to near the Missouri-Arkansas border by late
Saturday into Sunday. This will act as a focus for several rounds
of showers and thunderstorms that will produce locally heavy
rainfall. With instability and shear profiles as they are, strong
to severe thunderstorms late this afternoon into this evening
cannot be ruled out.
However, the larger threat remains heavy rain. With soils already
saturated from rains earlier this week, it will not take much
rainfall to create a lot of run off. The combination of high
precipitable water values, a nocturnal low level jet, and subtle short
waves in the northwest flow interacting with the surface front and
any outflow boundaries should create several rounds of moderate to
heavy rains through the weekend. The heaviest rain area will be
situated along a Warsaw to West Plains line.
.LONG TERM...(Saturday Night through Friday)
ISSUED AT 316 PM CDT FRI AUG 2 2013
The pattern will continue through the remainder of the period. By
Monday, the surface front will stall and meander over the Arkansas
region before it eventually washes out. Yet another front
approaches on Wednesday to provide yet another round of rain,
which stays around through the remainder of the forecast period.
Rainfall amounts, at this time, do not look to be as heavy as
expected this weekend, but are forecast to fall of the same area
as this weekend's rainfall. Will continue to monitor this situation.
Temperatures are expected to be slightly below normal for daytime
highs, but slightly above normal for overnight lows due to the
high dew points.
&&
.AVIATION...(For the 06Z TAFS through 06Z Saturday Night)
ISSUED AT 1055 PM CDT FRI AUG 2 2013
Pilots can expect an increasing coverage of thunderstorms
overnight.
Areas of MVFR conditions will develop within the areas of storms
during the overnight hours. The storms will linger but gradually
diminish Saturday morning with some lingering MVFR ceilings.
VFR conditions will prevail by Saturday afternoon but a few storms
will redevelop. The chance of storms continue into Saturday
evening.
Marginal low level wind shear may also impact the region overnight.
&&
.HYDROLOGY...
Multiple rounds of rain/thunderstorms appear increasingly likely
over the next several days across the region. Rainfall through the
weekend across the region looks to range in the 1-3 inch range,
with the potential for higher local amounts depending on the track
of thunderstorms. This heavy rain, combined with very saturated
soils, will result in a considerable flash flood threat for the
next several days. A Flash Flood Watch continues from this afternoon
through Monday morning. In addition to the flash flood threat,
many area rivers will likely rise to or above flood stage at some
point in the next several days.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH through Monday morning FOR MOZ055>058-066>071-
077>083-088>098-101>106.
KS...FLASH FLOOD WATCH through Monday morning FOR KSZ073-097-101.
&&
MESOSCALE...Foster
SHORT TERM...Gaede
LONG TERM...Gaede
AVIATION...Foster
HYDROLOGY...GaedeHazardous weather outlook, Aug 2, 6:27 PM CST, 3 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
727 PM CDT FRI AUG 2 2013
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-040030-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
727 PM CDT FRI AUG 2 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.
.DAY ONE...TONIGHT.
WEATHER HAZARDS EXPECTED...
LIMITED HAIL RISK.
ELEVATED THUNDERSTORM WIND DAMAGE RISK.
ELEVATED FLOODING RISK.
ELEVATED LIGHTNING RISK.
LIMITED EXCESSIVE HEAT RISK.
DISCUSSION...
THUNDERSTORM DEVELOPMENT WITH BRIEF DOWNPOURS AND OCCASIONAL
LIGHTING WILL REMAIN LOCALIZED THROUGH MUCH OF THE EVENING.
A THUNDERSTORM COMPLEX IS EXPECTED TO DEVELOP ACROSS SOUTHERN
KANSAS THIS EVENING AND TRACK EASTWARD INTO SOUTHWESTERN
MISSOURI OVERNIGHT. THESE STORMS WILL INITIALLY IMPACT AREAS
ALONG AND WEST OF INTERSTATE 49...OR ALONG AND WEST OF A JOPLIN
TO NEVADA LINE AFTER 11 PM. THUNDERSTORMS WILL INCREASE FROM THE
WEST ACROSS THE MISSOURI OZARKS AFTER MIDNIGHT.
SOME OF THE STORMS LATE TONIGHT WILL BE CAPABLE OF PRODUCING
WIND GUSTS TO 60 MPH...AND HAIL TO THE SIZE OF QUARTERS.
THESE STORMS WILL ALSO PRODUCE TORRENTIAL RAINFALL RATES WHICH
COULD LEAD TO FLASH FLOODING.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
HEAVY RAIN AND THUNDERSTORMS WILL REMAIN POSSIBLE DURING THE
DAY ON SATURDAY...WITH A SOMEWHAT MORE ORGANIZED CHANCE FOR
HEAVY RAIN AGAIN DEVELOPING SATURDAY NIGHT INTO THE DAYTIME
HOURS ON SUNDAY. A FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL
MONDAY MORNING.
ADDITIONAL ROUNDS OF THUNDERSTORMS MAY THEN OCCUR DURING THE
EARLY AND MIDDLE PORTIONS OF NEXT WEEK.
HEAT INDEX VALUES COULD REACH THE MID TO UPPER 90S DURING THE
AFTERNOON OVER PORTIONS OF EXTREME SOUTHEAST KANSAS AND WESTERN
MISSOURI DURING THE WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED LATE TONIGHT ACROSS EXTREME
SOUTHEASTERN KANSAS AND FAR SOUTHWESTERN MISSOURI.
&&
THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)
FOSTER
In the hours before
Special weather statement, Aug 2, 8:01 PM CST, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
901 PM CDT FRI AUG 2 2013
MOZ057-070-071-030245-
MILLER MO-PHELPS MO-PULASKI MO-
901 PM CDT FRI AUG 2 2013
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PULASKI...
SOUTHEASTERN MILLER AND WEST CENTRAL PHELPS COUNTIES UNTIL 945 PM
CDT...
AT 858 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 4 MILES NORTH OF CROCKER...OR 12 MILES NORTH OF
WAYNESVILLE...MOVING SOUTHEAST AT 20 MPH. PENNY SIZE HAIL...AND WINDS
AROUND 50 MPH ARE EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE CROCKER...DIXON...DOOLITTLE AND NEWBURG.
INTERSTATE 44 BETWEEN MILE MARKERS 160 AND 179 WILL ALSO BE IMPACTED
BY THIS STORM.
THUNDERSTORMS POSE A VARIETY OF HAZARDS TO THOSE OUTDOORS...INCLUDING
HAIL... STRONG WINDS THAT CAN CREATE DANGEROUS FLYING PROJECTILES AND
DEBRIS...AS WELL AS DEADLY CLOUD TO GROUND LIGHTNING. IF YOU ARE IN
THE PATH OF THIS STORM...MOVE INDOORS TO A STURDY SHELTER
IMMEDIATELY.
LAT...LON 3807 9218 3802 9218 3801 9200 3797 9188
3784 9187 3776 9202 3797 9235 3810 9227
TIME...MOT...LOC 0201Z 299DEG 18KT 3799 9223
HATCHEvent by event
24 flash flood, 9 heavy rain, 7 thunderstorm wind, 3 flood. Local standard time, as filed.
Flash Flood, Maries
- When
- August 2, 10:15 PM CST to August 3, 2:15 AM CST
- Where
- Maries County, 1.77 mi WSW of Shantytown to 1.97 mi WSW of Shantytown
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 38.020, -92.080
The Marie's River was reported out of its banks and flowing 3 to 5 feet deep over the low water crossing on County Roads 623 and 642.
Flash Flood, Wright
- When
- August 3, 1:50 AM CST to 4:50 AM CST
- Where
- Wright County, 1.29 mi E of Mountain Grve Mem Ar to 1.08 mi ENE of Mountain Grve Mem Ar
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 37.133, -92.297
A car was reported as flooded out at the Highway 60 exit to West Business 60 in town.
Thunderstorm Wind, Douglas
- When
- August 3, 1:54 AM CST
- Where
- Douglas County, 0.55 mi E of Richville
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 36.830, -92.220
A few trees were reported down near the intersection of Highway 14 and Farm Road 181.
Thunderstorm Wind, Ozark
- When
- August 3, 2:30 AM CST
- Where
- Ozark County, 0.55 mi E of Dora
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- COOP Observer
- Coordinates
- 36.780, -92.220
Multiple Trees of fourteen to twenty inches in diameter were blown over.
Thunderstorm Wind, Polk
- When
- August 3, 3:11 AM CST
- Where
- Polk County, 2.14 mi NNE of Morrisville
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Emergency Manager
- Coordinates
- 37.510, -93.420
A trailer home was pushed of its block foundation and damaged in several places.
Thunderstorm Wind, Lawrence
- When
- August 3, 3:11 AM CST
- Where
- Lawrence County, 2.2 mi E of Lawrenceburg
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Broadcast Media
- Coordinates
- 37.250, -93.630
Several power or phone poles were reported down along Z Highway.
Thunderstorm Wind, Greene
- When
- August 3, 3:27 AM CST
- Where
- Greene County, 0.69 mi N of Willard
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 37.310, -93.430
A ham radio operator reported the wind gust though no damage was observed.
Thunderstorm Wind, Greene
- When
- August 3, 3:40 AM CST
- Where
- Greene County, 0.69 mi S of Mumford
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 37.170, -93.220
Several large trees were reported down or uprooted near the intersection of Farm Road 199 and Highway J.
Thunderstorm Wind, Christian
- When
- August 3, 3:48 AM CST
- Where
- Christian County, 2.31 mi ENE of Cassidy
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $15,000
- Reported by
- State Official
- Coordinates
- 37.080, -93.210
A tractor trailer was blown off the road along Highway 65 between the Highway CC exit and the Greene County line. The driver was uninjured.
Flash Flood, Webster
- When
- August 3, 4:45 AM CST
- Where
- Webster County, 0.88 mi SW of Compton to 1.25 mi SW of Compton
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 37.220, -93.040
A water rescue was performed on Highway B along the James River and Panther Creek.
Flash Flood, Polk
- When
- August 3, 5:00 AM CST
- Where
- Polk County, 0.69 mi N of Dunnegan to 0.8 mi NNE of Dunnegan
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 37.710, -93.580
Numerous roads were reported as flooded or washed out near Highways A and 123. A water rescue occurred in this area as water started to approach a structure.
Flash Flood, Webster
- When
- August 3, 5:00 AM CST
- Where
- Webster County, 1.26 mi SW of Compton to 1.28 mi SSW of Compton
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 37.215, -93.043
A vehicle was reported washed into Panther Creek.
Flash Flood, Webster
- When
- August 3, 5:00 AM CST
- Where
- Webster County, 2.51 mi SW of Niangua to 2.56 mi NE of Marshfield
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 37.357, -92.886
Highway DD, east of town was reported as flooded and impassable.
Flash Flood, Webster
- When
- August 3, 5:03 AM CST
- Where
- Webster County, 1.68 mi NNE of Marshfield Bcknr Arp to 1.55 mi SSW of St Luke
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 37.403, -92.942
A water rescue was performed where Highway W crossed the West Fork Niangua River.
Heavy Rain, Wright
- When
- August 3, 6:00 AM CST
- Where
- Wright County, 0.55 mi E of Hartville
- Reported by
- COOP Observer
- Coordinates
- 37.250, -92.510
Flash Flood, Webster
- When
- August 3, 6:00 AM CST to 10:00 AM CST
- Where
- Webster County, 0.55 mi W of Marshfield Bcknr Arp to 2.34 mi N of Marshfield Bcknr Arp
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 37.380, -92.960
Numerous low water roads and bridges were closed northwest of town from heavy rainfall.
Flash Flood, Douglas
- When
- August 3, 6:28 AM CST
- Where
- Douglas County, 0.88 mi NE of Ann to 0.92 mi NE of Ann
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 37.040, -92.190
Highway EE was closed to traffic where it crossed the North Fork River.
Heavy Rain, Wright
- When
- August 3, 6:30 AM CST
- Where
- Wright County, 0.88 mi NW of Hartville
- Reported by
- Emergency Manager
- Coordinates
- 37.260, -92.530
Heavy Rain, Webster
- When
- August 3, 6:33 AM CST
- Where
- Webster County, 1.3 mi ESE of Niangua Jct
- Reported by
- COOP Observer
- Coordinates
- 37.390, -92.830
Heavy Rain, Wright
- When
- August 3, 6:40 AM CST
- Where
- Wright County, 0.55 mi E of Hartville
- Reported by
- Broadcast Media
- Coordinates
- 37.250, -92.510
The public reported that the eight inch rain gauge they had was overflowing.
Heavy Rain, Douglas
- When
- August 3, 6:50 AM CST
- Where
- Douglas County, 4.18 mi N of Twin Bridges
- Reported by
- Public
- Coordinates
- 36.880, -92.160
Flash Flood, Douglas
- When
- August 3, 6:56 AM CST
- Where
- Douglas County, 1.77 mi NE of Arno to 1.73 mi NNE of Arno
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 36.950, -92.730
A foot of water was running over Route Y near Cowskin Creek.
Heavy Rain, Ozark
- When
- August 3, 7:00 AM CST
- Where
- Ozark County, 0.55 mi E of Dora
- Reported by
- COOP Observer
- Coordinates
- 36.780, -92.220
Flash Flood, Lawrence
- When
- August 3, 7:00 AM CST
- Where
- Lawrence County, 2.83 mi NNE of Stotts City to 2.57 mi SSW of Phelps
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 37.136, -93.946
Missouri Highway 97 was closed to traffic where it crosses the Spring River due to flooding.
Flash Flood, Douglas
- When
- August 3, 7:00 AM CST
- Where
- Douglas County, 2.62 mi NNE of Arno to 2.54 mi W of Ava Muni Meml Arpt
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 36.964, -92.729
State Highway Y was covered by a foot of water near County Road 519 along Cowskin Creek.
Heavy Rain, Wright
- When
- August 3, 7:48 AM CST
- Where
- Wright County, 0.88 mi SW of Fuson
- Reported by
- Trained Spotter
- Coordinates
- 37.320, -92.510
The spotters rain gauge was full and overflowing. Rainfall amounts occurred over a 6 hour period.
Flash Flood, Ozark
- When
- August 3, 8:00 AM CST
- Where
- Ozark County, 1.66 mi NE of Lawndale to 1.91 mi ENE of Lawndale
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 36.645, -92.226
Route H near the Patrick Bridge Access area was reported flooded and closed to traffic.
Flash Flood, Lawrence
- When
- August 3, 8:40 AM CST
- Where
- Lawrence County, 1.12 mi NW of Plew to 1.32 mi NW of Plew
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 37.212, -94.044
State Route AA was closed due to flood waters where it crossed White Oak Creek.
Flash Flood, Howell
- When
- August 3, 10:15 AM CST
- Where
- Howell County, 1.31 mi ESE of Leota to 1.14 mi SE of Leota
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 36.520, -92.010
State Route 142 was closed due to flooding.
Flash Flood, Vernon
- When
- August 4, 8:32 AM CST to 10:32 AM CST
- Where
- Vernon County, 2.06 mi NW of Nevada Arpt to 1.9 mi NW of Nevada Arpt
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 37.871, -94.347
Interstate 49 northbound lanes were closed due to flooding near Kaw Rapids Road. Route W north near Highland Avenue was closed due to flooding. Highway 54 was closed due to flooding near Little Dry Wood Creek. Route K was closed due to flooding.
Flash Flood, Dade
- When
- August 4, 9:51 AM CST to 11:51 AM CST
- Where
- Dade County, 1.26 mi S of Greenfield to 1.31 mi N of South Greenfield
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 37.402, -93.850
Missouri Route 39 was closed due to flooding between Neola and Arcola. Missouri Route 39 was closed due to flooding just south of Broad Street in Greenfield.
Flash Flood, Lawrence
- When
- August 4, 10:42 AM CST to 12:42 PM CST
- Where
- Lawrence County, 0.88 mi SE of Miller to 0.8 mi SSE of Miller
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 37.210, -93.840
Missouri Route 39 was closed due to flooding near Miller.
Flood, Barry
- When
- August 4, 4:10 PM CST to 6:10 PM CST
- Where
- Barry County, 3.94 mi E of Butterfield to 3.67 mi E of Butterfield
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 36.740, -93.830
The low water bridge on County Road 2140 and Highway Y was flooded and impassable.
Flood, Barry
- When
- August 4, 4:10 PM CST to 6:10 PM CST
- Where
- Barry County, 0.69 mi S of Mc Dowell to 0.88 mi S of Mc Dowell
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 36.810, -93.780
The low water crossing at McDowells Bend was impassable due to high water.
Flood, Barry
- When
- August 4, 4:10 PM CST to 6:10 PM CST
- Where
- Barry County, Shell Knob to 0.22 mi SSE of Shell Knob
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 36.630, -93.630
Long Creek Road off of Highway YY was under water and impassable.
Flash Flood, Christian
- When
- August 4, 6:30 PM CST to 8:30 PM CST
- Where
- Christian County, 1.49 mi NNW of Sparta to 1.32 mi NNW of Sparta
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 37.020, -93.090
Highway 125 was closed due to flooding near Sparta.
Heavy Rain, Webster
- When
- August 5, 6:22 AM CST
- Where
- Webster County, 1.3 mi ESE of Niangua Jct
- Reported by
- Public
- Coordinates
- 37.390, -92.830
A twenty-four hour rainfall total of 4.73 inches was measured.
Flash Flood, Dallas
- When
- August 5, 7:00 AM CST to 9:00 AM CST
- Where
- Dallas County, 1.29 mi WNW of Leadmine to 1.33 mi NW of Leadmine
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 37.840, -93.000
Route E was closed near the Little Niangua River.
Flash Flood, Webster
- When
- August 5, 7:00 AM CST to 9:00 AM CST
- Where
- Webster County, 1.32 mi NNE of Marshfield to 1.4 mi NNE of Marshfield
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 37.347, -92.909
A picture from social media showed residential streets flooded in Marshfield.
Flash Flood, Webster
- When
- August 5, 7:20 AM CST to 9:20 AM CST
- Where
- Webster County, 1.3 mi ESE of Beach to 1.34 mi SW of St Luke
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 37.420, -92.950
One to two feet of water was flowing over Highway W.
Flash Flood, Laclede
- When
- August 5, 7:54 AM CST to 12:00 PM CST
- Where
- Laclede County, Pease to 0.09 mi SSE of Pease
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 37.500, -92.630
Highway J was closed in both directions at the Osage Fork.
Heavy Rain, Wright
- When
- August 5, 8:11 AM CST
- Where
- Wright County, 0.88 mi SW of Fuson
- Reported by
- Public
- Coordinates
- 37.320, -92.510
A six hour rainfall total of 3.50 inches was measured and a storm total estimated in excess of 10 inches.
Flash Flood, Wright
- When
- August 5, 8:50 AM CST to 12:50 PM CST
- Where
- Wright County, 2.82 mi N of Smittie to 2.81 mi N of Smittie
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 37.460, -92.510
Highway NN, just east of Highway TT was closed in both directions due to flooding.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Wind in Wyoming, August 2, 20131 death · $50,000 · 1.5 in hail · 3 events
- Hail and Damaging Winds in Kansas, August 2, 2013$33,000 · 1 in hail · 8 events
- Hail and Damaging Winds in Kansas, August 2, 20131.75 in hail · 16 events
- Flash Flooding and Hail in Kansas, August 2 to 3, 20131 in hail · 13 events
- Lightning Strike in Alabama, August 2, 2013$15,000 · 1 event
- Flash Flooding and Damaging Winds in Indiana, August 2 to 3, 201355 kt wind · 5 events
- Damaging Winds in Maine, August 2, 201350 kt wind · 4 events
- Hail in New York, August 2, 20131 in hail · 3 events
- Hail and Damaging Winds in Arizona, August 2, 2013$500 · 52 kt wind · 3 events
- Waterspout in Gulf of Mexico, August 2, 20132 events
- Hail in Wyoming, August 2, 20131 in hail · 2 events
- Damaging Wind in Florida, August 2, 201350 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 457821, 457822, 457780, 457783, 457778, 457779, 457777, 457784, 457781, 457830, 457823, 457824, 457829, 457833, 457785, 457835, 457831, 457812, 457788, 457786, 457791, 457832, 457792, 457837, 457839, 457811, 457836, 457838, 457840, 461603, 461607, 461608, 461616, 461628, 461630, 461609, 461632, 461610, 461612, 461614, and more.